MAUDE Adverse Event Report: AMBU A/S AMBU ASCOPE DUODENO; DUODENOSCOPE

AMBU A/S AMBU ASCOPE DUODENO; DUODENOSCOPE
Model Number 482001000
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ulcer (2274); Heart Failure/Congestive Heart Failure (4446); Swelling/ Edema (4577)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The defective product has not been returned for investigation and it was therefore not possible to verify the reported failure.As the defective product was not returned a retention sample was used to simulate the reported failure.The stent was stuck at the distal tip during bending at 90°, however the stent was able to move out from the distal end without any issue when changing the angle of distal end 0°.Based on the test results, the reported issue of the stent being stuck in the endoscope at the elevator area, is suspected to be due to angulation of the bending section or the angulation of the elevator on the scope during insertion/withdrawal of the stent.The accompanying ifu states that the user shall ensure to straighten the bending section as much as possible when inserting / withdrawing an endoscopic accessory.The product risk evaluation has been evaluated and the risk is assessed as acceptable.Ambu will continue to monitor the issue of endoscopic tool passage failure.
 
Event or Problem Description
Ercp was performed on an elderly patient with an active bleeding ulcer and bilateral under extremity edema and, which is a symptom for a wide range of medical conditions including chronic heart failure.During the procedure the physician had difficulty exiting the stent through the distal end of the working channel.The physician tried three unsuccessful consecutively times to deliver the stent and during this the wire was released from the elevator which contributed to a prolonged procedure.During this prolonged procedure the patient had a cardiac failure.The malfunctioning scope was removed, and a new scope was used to install the stent and stabilize the patient.After the procedure the patient was referred to the icu.

Brand Name
AMBU ASCOPE DUODENO
Common Device Name
DUODENOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key12918119
Report Number1220828-2021-00020
Device Sequence Number14864240
Product Code FDT
UDI-Device Identifier05707480145287
UDI-Public05707480145287
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number482001000
Device Catalogue Number482001000
Device Lot Number1000581523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/05/2021
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown